MAUDE Adverse Event Report: GN HEARING A/S GN RESOUND; HEARING AID, AIR-CONDUCTION WITH WIRELESS TECHNOLOGY

GN HEARING A/S GN RESOUND; HEARING AID, AIR-CONDUCTION WITH WIRELESS TECHNOLOGY
Model Number 20295200
Medical Device Problem Code Patient Device Interaction Problem (4001)
Health Effect - Clinical Code Infectious Otitis Externa (4814)
Date of Event 10/19/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Manufacturer's ref# (b)(4).Manufacturer's investigation: technical investigation concluded: device history register review have been completed.No deviation or changes were found during manufacturing of the device.Clinical conclusion: clinical evaluation of the event: it was reported that the mould triggered otitis externa from the mold of hearing aid.Reaction is present only on external parts and pinna of the left ear and developed slowly over months.This is an experienced user who has had this issue before and is known to have recurrent ear infections.Hearing care professional believes this is related to the physical fit of the hearing aid.The user has a known history of allergies, hypersensitivities or fungal infections but it is not mentioned what particular history the user has.The user saw emergency department and an ear-nose-throat doctor and the doctor recommended a softer mold with less friction.A swab for bacteria and fungi was taken but it is not known what the outcome was.The user was prescribed medication, but it is not stated which type of medication it was.Clinical evaluation according to clinical evaluation plan:: as hearing aids will need to have skin contact, the risk of ear infection is present.Primary infections from hearing aids is not possible as hearing aids are made of non-biological material.However, the risk of infection in ears can increase with the use of hearing aids.Human skin is regularly contaminated, and daily handling of hearing aids increases the risk of transferring bacteria to the ears.In rare cases a fungal infection in the ear canal can develop.These infections have good circumstances in dark and humid environments and is typically seen in more occluded fittings (custom ear moulds/shells) where adequate air ventilation in the ear canal is prevented.Fungal infections can be treated with medical prescriptions and proper ventilation in the ear moulds/shells.If the fungal infection is recurrent, removing the hearing aid whenever it is not being actively used and cleaning the hearing aid can help prevent it.The user guide includes a caution that hearing aids should be cleaned daily to avoid skin irritation or infection from ear wax or other residue on the hearing aids.Hearing aids, by design, are meant to be worn in/on the ear and handled by the end user and hearing care professional.As the devices are physically touching the ear/ear canal there are risks of infection in cases where there was contaminated handling often devices or improper cleaning, should a detachable portion of the hearing aid (e.G., dome, wax filter) become lodged in the ear canal, or as, above, a damaged device causing cuts/scratches to the ear resulting in infection.Not cleaning hearing aids and/or ear molds at all or well enough can also in rare cases cause contamination resulting in irritation, infection or allergic reactions.Users of hearing aids are to be guided in how to maintain their hearing aids and information can also be found in user guides.This to minimize the risk of irritation, infection or allergic reactions.It is concluded that the benefit of wearing a hearing aid outweighs this risk.Risk assessment: risks related to skin contact, including poor physical fit, in possible conjunction with pre-existing medical conditions are generally known, considered in the risk analysis and communicated to the user.This risk is deemed to be acceptable.Manufacturer's investigation is final.This is a combined (initial and final) report.
 
Event or Problem Description
Date of incident: (b)(6) 2024.It was reported that mould on hearing aid triggered otitis externa on left ear.No further follow up is available.

Brand Name
GN RESOUND
Common Device Name
HEARING AID, AIR-CONDUCTION WITH WIRELESS TECHNOLOGY
Manufacturer (Section D)
GN HEARING A/S
lautrupbjerg 7
ballerup, 2750
DA  2750
Manufacturer Contact
akanksha roy
lautrupbjerg 7
ballerup, 2750
DA   2750
MDR Report Key20692933
Report Number3005650109-2024-00102
Device Sequence Number7196826
Product Code OSM
UDI-Device Identifier05708296140657
UDI-Public05708296140657
Combination Product (Y/N)N
Initial Reporter CountryAS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 11/15/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Model Number20295200
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/19/2024
Initial Report FDA Received Date11/15/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age56 YR
Patient SexFemale